Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

New counterexamples for sums-differences


Author: Marius Lemm
Journal: Proc. Amer. Math. Soc. 143 (2015), 3863-3868
MSC (2010): Primary 42B99; Secondary 11B75
DOI: https://doi.org/10.1090/S0002-9939-2015-12603-2
Published electronically: March 4, 2015
MathSciNet review: 3359577
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present new counterexamples, which provide stronger limitations to sums-differences statements than were previously known. The main idea to improve over the original counterexamples by Ruzsa is to consider non-uniform probability measures.


References [Enhancements On Off] (What's this?)

  • [1] J. Bourgain, On the dimension of Kakeya sets and related maximal inequalities, Geom. Funct. Anal. 9 (1999), no. 2, 256-282. MR 1692486 (2000b:42013), https://doi.org/10.1007/s000390050087
  • [2] Nets Hawk Katz, Elementary proofs and the sums differences problem, Collect. Math. Vol. Extra (2006), 275-280. MR 2264213 (2007g:42019)
  • [3] Nets Hawk Katz and Terence Tao, Bounds on arithmetic projections, and applications to the Kakeya conjecture, Math. Res. Lett. 6 (1999), no. 5-6, 625-630. MR 1739220 (2000m:28006), https://doi.org/10.4310/MRL.1999.v6.n6.a3
  • [4] Nets Hawk Katz and Terence Tao, New bounds for Kakeya problems, J. Anal. Math. 87 (2002), 231-263. Dedicated to the memory of Thomas H. Wolff. MR 1945284 (2003i:28006), https://doi.org/10.1007/BF02868476

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 42B99, 11B75

Retrieve articles in all journals with MSC (2010): 42B99, 11B75


Additional Information

Marius Lemm
Affiliation: Department of Mathematics MC 253-37, California Institute of Technology, Pasadena, California 91125
Email: mlemm@caltech.edu

DOI: https://doi.org/10.1090/S0002-9939-2015-12603-2
Received by editor(s): April 19, 2014
Published electronically: March 4, 2015
Communicated by: Alexander Iosevich
Article copyright: © Copyright 2015 Marius Lemm

American Mathematical Society